MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during an unspecified peripheral angiogram, the roadrunner uniglide hydrophilic wire guide was not able to be advanced.When it was pulled out, the mandril was exposed and the hydrophillic coating was peeled over it.The procedure was completed successfully with another uniglide.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer.Investigation - evaluation a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control and visual inspection of the returned device was conducted during the investigation.One roadrunner uniglide hydrophilic wire guide was returned for evaluation.Upon visual inspection the 1mm of core wire was noted to be protruding at the distal end.The wire guide length, wire guide jacket outer diameter and outer diameter proximal end of the nitinol tapered wire were all found to be within specifications.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not manufactured according to specifications.Review of device history record shows there were non-conformances related to this failure mode.However these devices were removed during production and scrapped.It should be noted that there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use.Specific items addressed include: warning: to prevent possible tissue damage, care should be taken when manipulating a device over a wire guide during the device's placement and withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the wire guide and device as a unit to prevent possible damage and/or complications.Based on the available information and the results of the investigation, a definitive root cause to the reported event could not be conclusively determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Cook will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used roadrunner uniglide hydrophilic wire guide was returned for investigation.1mm of core wire is protruding at the distal end.The wire guide length, wire guide jacket outer diameter and wire guide outer diameter proximal end of the nitinol tapered wire were within specifications.A section of the outer jacket was removed to measure the outer diameter of the nitinol wire.No peeling or damage was noted to the jacket during physical evaluation of the returned device.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Per ifu, "if resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the wire guide and device as a unit to prevent possible damage and/or complications.Avoid manipulating or withdrawing the hydrophilic wire guide back through a metal needle or cannula.A sharp edge may scrape the coating or shear the wire guide." based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6561775
Report Number1820334-2017-00948
Device Sequence Number18972223
Product Code DXQ
UDI-Device Identifier00827002561779
UDI-Public(01)00827002561779(17)200302(10)7714996
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K110009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHPWAS-35-180
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by ManufacturerNot provided
09/11/2017
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date06/28/2017
09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1